Journal of Applied Mathematics

Quartic Rational Said-Ball-Like Basis with Tension Shape Parameters and Its Application

Yuanpeng Zhu, Xuli Han, and Shengjun Liu

Full-text: Open access

Abstract

Four new quartic rational Said-Ball-like basis functions, which include the cubic Said-Ball basis functions as a special case, are constructed in this paper. The new basis is applied to generate a class of C 1 continuous quartic rational Hermite interpolation splines with local tension shape parameters. The error estimate expression of the proposed interpolant is given and the sufficient conditions are derived for constructing a C 1 positivity- or monotonicity- preserving interpolation spline. In addition, we extend the quartic rational Said-Ball-like basis to a triangular domain which has three tension shape parameters and includes the cubic triangular Said-Ball basis as a special case. In order to compute the corresponding patch stably and efficiently, a new de Casteljau-type algorithm is developed. Moreover, the G 1 continuous conditions are deduced for the joining of two patches.

Article information

Source
J. Appl. Math., Volume 2014 (2014), Article ID 857840, 18 pages.

Dates
First available in Project Euclid: 2 March 2015

Permanent link to this document
https://projecteuclid.org/euclid.jam/1425305856

Digital Object Identifier
doi:10.1155/2014/857840

Citation

Zhu, Yuanpeng; Han, Xuli; Liu, Shengjun. Quartic Rational Said-Ball-Like Basis with Tension Shape Parameters and Its Application. J. Appl. Math. 2014 (2014), Article ID 857840, 18 pages. doi:10.1155/2014/857840. https://projecteuclid.org/euclid.jam/1425305856


Export citation

References

  • A. A. Ball, “CONSURF. Part one: introduction of the conic lofting tile,” Computer-Aided Design, vol. 6, no. 4, pp. 243–249, 1974.
  • A. A. Ball, “CONSURF. Part two: description of the algorithms,” Computer-Aided Design, vol. 7, no. 4, pp. 237–242, 1975.
  • A. A. Ball, “CONSURF. Part 3: how the program is used,” Computer-Aided Design, vol. 9, no. 1, pp. 9–12, 1977.
  • H. B. Said, “Generalized ball curve and its recursive algorithm,” ACM Transactions on Graphics, vol. 8, no. 4, pp. 360–371, 1989.
  • T. N. T. Goodman and H. B. Said, “Shape preserving properties of the generalised Ball basis,” Computer Aided Geometric Design, vol. 8, no. 2, pp. 115–121, 1991.
  • S. Hu, G. Wang, and T. Jin, “Properties of two types of generalized Ball curves,” CAD Computer Aided Design, vol. 28, no. 2, pp. 125–133, 1996.
  • Q. Q. Hu and G. J. Wang, “Rational cubic/quartic Said-Ball conics,” Applied Mathematics–-A Journal of Chinese Universities, vol. 26, no. 2, pp. 198–212, 2011.
  • T. N. T. Goodman and H. B. Said, “Properties of generalized Ball curves and surfaces,” Computer-Aided Design, vol. 23, no. 8, pp. 554–560, 1991.
  • S. Hu, G. Wang, and J. Sun, “A type of triangular ball surface and its properties,” Journal of Computer Science and Technology, vol. 13, no. 1, pp. 63–72, 1998.
  • J. Chen and G. J. Wang, “Construction of triangular DP surface and its application,” Journal of Computational and Applied Mathematics, vol. 219, no. 1, pp. 312–326, 2008.
  • Y. Zhu and X. Han, “A class of $\alpha \beta \gamma $-Bernstein-Bézier basis functions over triangular domain,” Applied Mathematics and Computation, vol. 220, pp. 446–454, 2013.
  • J. W. Schmidt and W. Heß, “Positive interpolation with rational quadratic splines,” Computing, vol. 38, no. 3, pp. 261–267, 1987.
  • M. Sakai and J. W. Schmidt, “Positive interpolation with rational splines,” BIT: Numerical Mathematics, vol. 29, no. 1, pp. 140–147, 1989.
  • M. Z. Hussain and M. Sarfraz, “Positivity-preserving interpolation of positive data by rational cubics,” Journal of Computational and Applied Mathematics, vol. 218, no. 2, pp. 446–458, 2008.
  • M. Sarfraz, M. Z. Hussain, and A. Nisar, “Positive data modeling using spline function,” Applied Mathematics and Computation, vol. 216, no. 7, pp. 2036–2049, 2010.
  • F. N. Fritsch and R. E. Carlson, “Monotone piecewise cubic interpolation,” SIAM Journal on Numerical Analysis, vol. 17, no. 2, pp. 238–246, 1980.
  • C. Manni and P. Sablonnière, “Monotone interpolation of order 3 by C$^{2}$ cubic splines,” IMA Journal of Numerical Analysis, vol. 17, no. 2, pp. 305–320, 1997.
  • M. Sarfraz, “A rational cubic spline for the visualization of monotonic data,” Computers and Graphics, vol. 24, no. 4, pp. 509–516, 2000.
  • M. Sarfraz, “A rational cubic spline for the visualization of monotonic data: an alternate approach,” Computers and Graphics, vol. 27, no. 1, pp. 107–121, 2003.
  • M. Z. Hussain and M. Sarfraz, “Monotone piecewise rational cubic interpolation,” International Journal of Computer Mathematics, vol. 86, no. 3, pp. 423–430, 2009.
  • B. I. Kvasov, “Monotone and convex interpolation by weighted quadratic splines,” Advances in Computational Mathematics, vol. 40, no. 1, pp. 91–116, 2014.
  • F. Ibraheem, M. Hussain, M. Z. Hussain, and A. A. Bhatti, “Positive data visualization using trigonometric function,” Journal of Applied Mathematics, vol. 2012, Article ID 247120, 19 pages, 2012.
  • U. Bashir and J. Md. Ali, “Data visualization using rational trigonometric spline,” Journal of Applied Mathematics, vol. 2013, Article ID 531497, 10 pages, 2013.
  • M. Z. Hussain, M. Hussain, and A. Waseem, “Shape-preserving trigonometric functions,” Computational and Applied Mathematics, vol. 33, no. 22, pp. 411–431, 2014.
  • X. A. Han, Y. C. Ma, and X. L. Huang, “The cubic trigonometric Bézier curve with two shape parameters,” Applied Mathematics Letters, vol. 22, no. 2, pp. 226–231, 2009.
  • M. Sarfraz, M. Z. Hussain, and M. Hussain, “Modeling rational spline for visualization of shaped data,” Journal of Numerical Mathematics, vol. 21, no. 1, pp. 63–87, 2013.
  • H. Akima, “A new method of interpolation and smoth curve fitting based on local procedures,” Journal of Association for Computing Machinery, vol. 17, no. 4, pp. 598–602, 1970.
  • D. Salomon and F. B. Schneider, The Computer Graphics Manual, Springer, New York, NY, USA, 2011. \endinput